Exact and approximation algorithms for minimum-width cylindrical shells

Published

Journal Article

Let S be a set of n points in R3. Let ω* = ω*(S) be the width (i.e., thickness) of a minimum-width infinite cylindrical shell (the region between two co-axial cylinders) containing S. We first present an O(n5)-time algorithm for computing ω*, which as far as we know is the first nontrivial algorithm for this problem. We then present an O(n2+δ)-time algorithm, for any δ>0, that computes a cylindrical shell of width at most 26(1+1/n4/9)ω* containing S.

Duke Authors

Cited Authors

  • Agarwal, PK; Aronov, B; Sharir, M

Published Date

  • January 1, 2000

Published In

  • Proceedings of the Annual Acm Siam Symposium on Discrete Algorithms

Start / End Page

  • 510 - 517

Citation Source

  • Scopus